Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 190, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2017, 4:18 PM CDT for Macon County, Sumner County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 4:18 PM CDT (21:18 UTC)
- Expired
- Aug 6, 2017, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macon County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WUUS54 KOHX 062118 SVROHX TNC111-165-062145- /O.NEW.KOHX.SV.W.0190.170806T2118Z-170806T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 418 PM CDT SUN AUG 6 2017 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Northeastern Sumner County in Middle Tennessee... Northwestern Macon County in Middle Tennessee... * Until 445 PM CDT * At 418 PM CDT, a severe thunderstorm was located near Westmoreland, or 15 miles west of Lafayette, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Westmoreland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3663 8599 3657 8597 3655 8633 3665 8639 TIME...MOT...LOC 2118Z 255DEG 18KT 3661 8628 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:33 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 1:33 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 133 PM CDT Sun Aug 6 2017 .DISCUSSION... Surface map at 18Z shows a frontal boundary developing across Middle Tennessee from a low centered over the southern plains. As of now, existing convection is occurring well north of the surface front, although a few cells may develop across the mid state later this afternoon, with more widespread activity developing this evening and overnight as an upper trough moves across the region. Atmospheric models suggest that a separate surface low will develop along the front by 06Z tonight near the Missouri Bootheel, and will then track eastward and help push the boundary to our east and south and into the Tennessee Valley. So look for our POP's to drop off (but not altogether vanish) tomorrow, and certainly by Monday night. The front will stall to our south until around Thursday, with higher POP's in our south, much lower POP's across our north. Look for the moisture to move back north with the next shortwave toward the end of the week, which means a greater chance of rain and increased QPF's for the weekend. The latest 7-day QPF from tonight through Sunday night ranges from more than 2" across our northwest to nearly 4" across our south and southeast. So a low flooding potential does exist, especially as we head into next weekend and rainfall amounts start to add up. But most places will not experience such a threat. Temperatures will level off by mid-week, with overnight lows staying close to normal and highs a few degrees cooler than normal owing to persistent cloudiness. && .AVIATION... 18Z TAF DISCUSSION. It appears that two main rounds of storms will be possible late this afternoon/early evening and again tonight, but confidence is low on exact timing at the terminals. With direct TSRA impacts, gusty winds and even brief LIFR conditions are possible. Once the storms end tonight, occasional VCSH (possibly still VCTS) and IFR/MVFR conditions are likely through the end of the period. Although not reflected in this set of TAFs, winds will begin to veer to the W/NW with a cold frontal passage after 15Z at CKV, BNA, and MQY. Jackson && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 83 68 83 67 / 80 70 30 20 10 Clarksville 70 82 64 82 63 / 90 50 20 10 10 Crossville 68 77 65 77 63 / 90 80 50 30 20 Columbia 71 81 68 82 66 / 80 70 40 30 20 Lawrenceburg 71 81 68 81 66 / 80 70 40 30 20 Waverly 71 80 66 82 65 / 90 60 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........04
Hazardous weather outlook, Aug 6, 5:05 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 505 AM CDT Sun Aug 6 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 505 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a Marginal risk for severe weather from this afternoon through tonight. Strong wind gusts and heavy rainfall will be the main threat this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Several rounds of rainfall may lead to elevated levels on area rivers later this week, especially in the Duck River and Tennessee River basins. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 05
In the hours before
Special weather statement, Aug 6, 4:07 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Nashville TN 407 PM CDT SUN AUG 6 2017 TNZ008-009-062200- Sumner TN-Macon TN- 407 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND NORTHWESTERN MACON COUNTIES UNTIL 500 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm over Westmoreland, or 14 miles west of Lafayette, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Westmoreland. LAT...LON 3663 8598 3656 8597 3652 8635 3665 8639 TIME...MOT...LOC 2107Z 255DEG 18KT 3660 8628 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:07 PM CDT | Special Weather Statement | OHX | Macon | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.